MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF RESTOR TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF RESTOR TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SND1T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported following the intraocular lens implantation the patient had experienced distance, near and computer vision are all blurry.Also has glare issues in the day and night.Hence the lens was explanted in a secondary procedure and replaced with another lens of different company.There was no harm to the patient and the prognosis was also good.It was also reported that a goniotomy and limbal relaxing incisions were also performed.The patient was not hospitalized for the event.There are two medical device reports associated with this patient.This report is for the left eye.
 
Additional Manufacturer Narrative
The explanted lens was returned inside a small plastic specimen jar.Dried solution was observed on the lens.The lens was cleaned with klrp for further evaluation.One haptic was broken in the gusset area.The broken haptic was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.There have been no other complaints reported in the lot number the root cause cannot be determined for the reported complaint.The explanted lens was returned.No damage was observed.Information was provided in the file that the multifocal lens of 9.5 diopter was removed and replaced with a monofocal lens model 10.5 diopter.The replacement lens model does not have a toric component.The information that a multifocal toric lens was exchanged for a monofocal non-toric lens would reasonably suggest that the complaint may not be related to the iol.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF RESTOR TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14641847
Report Number1119421-2022-01220
Device Sequence Number4842227
Product Code MJP
UDI-Device Identifier00380652270410
UDI-Public00380652270410
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberSND1T4
Device Catalogue NumberSND1T4U095
Device Lot Number12516730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CZ70BD 10.5.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight91 KG